MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 20MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 20MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SRC04200
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endovascular procedure at the distal anterior cerebral artery, the subject balloon failed to inflate.When the subject balloon was brought down to internal carotid artery, the subject balloon inflated slightly but failed to deflate.The subject balloon was then safely removed from the patient vasculature.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added, h3 device evaluated by mfg ¿updated, h3 summary attached - updated, d4 expiration date - added, d9 product available to stryker ¿ updated, d9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging.During visual/ microscopic inspection, it was noted that the device was returned with a possible synchro guidewire inserted in it.An rhv (rotating hemostatic valve), hemostasis valve and a torquer device were attached.No kinks or anomalies were noted on the catheter shaft.There was blood noted in the balloon and the distal catheter shaft (micromachined tube surface).During functional inspection, the balloon was inflated with the returned, connected media.No issues were noted on inflation.The device was attempted to deflate but failed.The guidewire could not be removed to inspect the transform.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to the preparation of the device, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The balloon was successfully inflated during preparation.The patients anatomy was significantly tortuous.Multiple inflation/deflation attempts were made.The device was returned for analysis and blood was noted on the distal catheter shaft and in the balloon.While the reported defects of balloon failed to inflate and balloon difficult to inflate was not confirmed during analysis of the returned device, it is most likely that procedural factors such as significant tortuosity as seen in the patient anatomy was encountered during the attempt to inflate the balloon during the procedure which would have contributed to the reported event.The reported event of balloon difficult/unable to deflate during use was confirmed during the analysis of the returned device.An assignable cause of 'procedural factors' will be assigned to the reported defects of balloon failed to inflate, balloon difficult to inflate and balloon difficult/unable to deflate during use and to the as analyzed event of balloon difficult/unable to deflate during use as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.

Brand Name
TRANSFORM COMPLIANT 4MM X 20MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14764617
Report Number3008881809-2022-00307
Device Sequence Number14984452
Product Code MJN
UDI-Device Identifier07613327004458
UDI-Public07613327004458
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model NumberM003SRC04200
Device Catalogue NumberM003SRC04200
Device Lot Number22861217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown